MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model # icv1211, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model # icv1211) perceval heart valve at the time of manufacture and release.
 
Event or Problem Description
The manufacturer was notified that on (b)(6) 2021 a patient was intended to receive a perceval pvs27 as part of an avr.During the setup phase when the valve was being removed from the jar a hair was detected on the either the product or the container.As such the site did not use the valve.The procedure was extended by 30 minutes due to this issue.No further information was received.
 
Additional Manufacturer Narrative
The manufacturer is providing a clarification received on the prolongation of the surgical procedure.It was confirmed that the delay in the procedure was caused by the need to implant a sutured valve.The remainder of the information and root cause analysis previously submitted remain unchanged.
 
Event or Problem Description
Regarding the delay in the procedure, it was clarified when the hair was found, a decision was made to implant a sutured valve.As such, the prolongation of the surgery resulted from the time to size and to suture the new valve.There were no difficulty to collapse the perceval valve.
 
Event or Problem Description
Per additional information received, 40 minutes were added for both surgery and x-clamp time included.Furthermore, according to the surgeon, it was confirmed that the hair was not inside the sealed container according to the surgeon, and the hair come probably from an operator during the valve preparation.The remainder of the information previously submitted remains unchanged.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for investigation.After decontamination, a visual inspection was performed and confirmed that the valve had no pre-existing defects.It is possible to confirm the presence of a foreign material (reasonably an eyelash or an eyebrow) in the skirt in proximity of the seam for the tubular closure.The height of each leaflet was verified and resulted in compliance.Based on the additional information received from the field, it was confirmed that the contamination occurred during the preparation of the valve and before the implantation.As such, the root cause of the reported event is attributed to the user.No product deficiencies were identified during the investigations performed.No further investigation are deemed necessary at this time.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key11742679
Report Number3004478276-2021-00151
Device Sequence Number13777301
Product Code LWR
UDI-Device Identifier00896208000443
UDI-Public(01)00896208000443(240)ICV1211(17)241108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model NumberPVS27
Device Catalogue NumberICV1211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/30/2021
06/01/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/27/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR